leg pain after chemo

Options
joyhouse
joyhouse Member Posts: 5
edited March 2014 in Colorectal Cancer #1
My poor 83 year old mother has had 9 sessions of chemo for secondary colon caner (was once bowel) cancer and is receiving chemo and after 5 days she has extremely painful legs.
Are there any other suggested remedies to allieviate the pain? Any other patients who have had sore legs can recommend remedies or medication.
Much appreciated
Joy

Comments

  • dianetavegia
    dianetavegia Member Posts: 1,942 Member
    Options
    HI Joy, ask the doctor do
    HI Joy, ask the doctor do check her potassium. Mine was low on 4 occasions during chemo. Three times, only by .1 but one time a bit more. My legs ached, cramped and felt heavy. I'm only 58 and it was very uncomfortable for me.

    Also, I had never had aches and pains but since chemo, I have a bad right knee and an old ankle sprain hurts me almost every day. My doctor said that chemo speeds up things that would have appeared many years later in life, such as osteo arthritis.

    Do check Mom's potassium because that can affect heart beat and more.

    Diane
  • Fight for my love
    Fight for my love Member Posts: 1,522 Member
    Options
    My husband had leg pain
    My husband had leg pain right after the chemo and radiation started,and we called all the doctors in the team,nobody could figure out why.Finally the primary doctor ordered a MRI to make sure there was nothing wrong with the bone,and that was a normal result.The primary doctor prescribed pain killer for my husband,then after several days,the pain disappeared mysteriously and never came back.So my suggestion is you should call the doctor and let the doctor know what's happening,at least the doctor can prescribe pain killer to release the pain.Hope your mother's pain will go away soon.Take care.
  • Shayenne
    Shayenne Member Posts: 2,342
    Options

    My husband had leg pain
    My husband had leg pain right after the chemo and radiation started,and we called all the doctors in the team,nobody could figure out why.Finally the primary doctor ordered a MRI to make sure there was nothing wrong with the bone,and that was a normal result.The primary doctor prescribed pain killer for my husband,then after several days,the pain disappeared mysteriously and never came back.So my suggestion is you should call the doctor and let the doctor know what's happening,at least the doctor can prescribe pain killer to release the pain.Hope your mother's pain will go away soon.Take care.

    I....
    ...remember a couple times how my legs didn't hurt, they just were annoying me, like they were achy, or itchy, and when I laid down and put covers over me, it was worse, I just couldn't get them comfortable, and the next day was one of my chemo treatments, and sure enough they wanted to put in 4 units of potassium through my IV with it, which helped immensely, so I agree, it could be the potassium levels as well, leg pain usually comes with it!

    Hugsss!
    ~Donna
  • This comment has been removed by the Moderator
  • joyhouse
    joyhouse Member Posts: 5
    Options

    HI Joy, ask the doctor do
    HI Joy, ask the doctor do check her potassium. Mine was low on 4 occasions during chemo. Three times, only by .1 but one time a bit more. My legs ached, cramped and felt heavy. I'm only 58 and it was very uncomfortable for me.

    Also, I had never had aches and pains but since chemo, I have a bad right knee and an old ankle sprain hurts me almost every day. My doctor said that chemo speeds up things that would have appeared many years later in life, such as osteo arthritis.

    Do check Mom's potassium because that can affect heart beat and more.

    Diane

    Mum's legs
    Thank you so Much Diane...will do so...

    I really appreciate your time
  • joyhouse
    joyhouse Member Posts: 5
    Options

    My husband had leg pain
    My husband had leg pain right after the chemo and radiation started,and we called all the doctors in the team,nobody could figure out why.Finally the primary doctor ordered a MRI to make sure there was nothing wrong with the bone,and that was a normal result.The primary doctor prescribed pain killer for my husband,then after several days,the pain disappeared mysteriously and never came back.So my suggestion is you should call the doctor and let the doctor know what's happening,at least the doctor can prescribe pain killer to release the pain.Hope your mother's pain will go away soon.Take care.

    Thank you for taking the
    Thank you for taking the time to write back
  • joyhouse
    joyhouse Member Posts: 5
    Options
    unknown said:

    This comment has been removed by the Moderator

    The pain killer given is
    The pain killer given is Neurontin...but it's not working
  • joyhouse
    joyhouse Member Posts: 5
    Options

    My husband had leg pain
    My husband had leg pain right after the chemo and radiation started,and we called all the doctors in the team,nobody could figure out why.Finally the primary doctor ordered a MRI to make sure there was nothing wrong with the bone,and that was a normal result.The primary doctor prescribed pain killer for my husband,then after several days,the pain disappeared mysteriously and never came back.So my suggestion is you should call the doctor and let the doctor know what's happening,at least the doctor can prescribe pain killer to release the pain.Hope your mother's pain will go away soon.Take care.

    Thank u

    Thank u
  • daydreamer110761
    daydreamer110761 Member Posts: 487 Member
    Options
    joyhouse said:

    The pain killer given is
    The pain killer given is Neurontin...but it's not working

    I did too
    I would feel it bad the first night of treatment, started taking advil pm, which helped to a point, but still not all the way. Doc prescribed vicodin, 5mg. which helped me not care about it. I hate pain killers, and felt funny asking for anything, but in the end, was glad I did.

    Now that the weather got cold here, still feel that achy itchy feeling tho, took the advil pm again to help sleep. Think maybe I'll ask about the potassium thing - and eat more bananas.